My dog has been vomiting white foam, sometimes food after just eating, and recently his pink tongue turned light purple. He has been vomiting and coughing for almost three weeks now. The Vet checked him and found nothing wrong but put him on Kennel Cough medicine which he just completed. He is now losing weight with all the same symptoms except the purple tongue is new. Today is almost back to normal but we kept him in the garage last night which may have been the difference. We live next to a creek and their are lots of frogs so I am not sure if that could be an issue. I was worried that he might be being poisoned. We are taking him back to the vet on Tuesday where I suspect they will xray and run all sorts of tests next. I was wondering if anyone has heard of these symptons and what they may relate to. He has normal stool/bowel movements with no apparent pain and no blood. He drinks normally but sometimes throws that up. The vomit is usually the consistency of whipped cream unless he just drank water, then it is the constistency of spit.
It would be a good idea to allow your vet to perform chest X-Rays, blood work and a tick profile. If your dog did contract some toxin from the frogs it may show up as blood work abnormalities, but maybe not, since a toxic screen may be necessary. A purple tongue may signify a heart abnormality. If there is a heart abnormality it would be best to find out early to prevent a worsening condition. Additionally, heart medication is very effective in allowing a normal life span in the heart diseased individual.
However, the problem could still be severe tracheobronchitis, and your dog may just require antibiotics and an inflammatory for a longer period of time.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.